MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU50270
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 07/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that thrombosis occurred.A left atrial appendage (laa) closure procedure was performed and a 27mm watchman flx closure device was successfully implanted in 2023.The patient was discharged.In (b)(6) 2025, the patient was scheduled for an atrial fibrillation ablation.After intubation, a transesophageal echocardiogram (tee) showed a thrombus on the closure device, and the procedure was therefore canceled.There were no patient complications.
 
Additional Manufacturer Narrative
D6a implant date: estimated as (b)(6) 2023 as implant date was noted as 2023.
 
Event or Problem Description
It was reported that thrombosis occurred.A left atrial appendage (laa) closure procedure was performed and a 27mm watchman flx closure device was successfully implanted in 2023.The patient was discharged.In (b)(6) 2025, the patient was scheduled for an atrial fibrillation ablation.After intubation, a transesophageal echocardiogram (tee) showed a thrombus on the closure device, and the procedure was therefore canceled.There were no patient complications.It was further reported that the patient was on xarelto before closure device implantation and following closure device implantation the patient was on aspirin only.Anticoagulation therapy was initiated as a treatment after the thrombus was discovered.
 
Additional Manufacturer Narrative
B5 describe event or problem: updated with additional information received.H6: impact code updated from f26 no health consequences or impact to f2303 medication required.

Brand Name
WATCHMAN FLX?
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22588637
Report Number2124215-2025-49618
Device Sequence Number21077684
Product Code NGV
UDI-Device Identifier08714729860501
UDI-Public(01)08714729860501(17)250720(10)29803681
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/20/2025
Device Model NumberM635WU50270
Device Catalogue NumberM635WU50270
Device Lot Number0029803681
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date08/04/2025
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexFemale